MAUDE Adverse Event Report: ST. JUDE MEDICAL BIOCOR STENTED PORCINE VALVE W/ FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL BIOCOR STENTED PORCINE VALVE W/ FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number B100-33M-00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, a 33 mm biocor valve was implanted.The patient was symptomatic and presented with mitral regurgitation.On (b)(6) 2019, the valve was explanted where a tear was observed and replaced with a 31 mm masters valve.
 
Additional Manufacturer Narrative
The tear seen at explant was confirmed.Perforations were present on cusp 1, and cusps 2 and 3 contained tears.There was fibrous pannus ingrowth on the inflow surface of cusps 2 and 3.All three cusps had thinning and loss of collagen fibers.No acute inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The thinning and loss of collagen fibers seen in the tissue could have contributed to the tears, and the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
BIOCOR STENTED PORCINE VALVE W/ FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key9224801
Report Number3001883144-2019-00109
Device Sequence Number1573240
Product Code LWR
UDI-Device Identifier05414734055468
UDI-Public05414734055468
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2019
Device Model NumberB100-33M-00
Device Catalogue NumberB100-33M-00
Device Lot NumberBR00004020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR